MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (18G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTRAVASCULAR CATHETER (18G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "18g accucath was inserted on patient and when the clinician went to retract the needle, she pushed the button, and nothing happened.The needle did not retract.She then pulled the needle out of the catheter hub to see if that would help the needle to retract.The needle still did not retract.The white button would actively click, but the needle failed to retract.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a needle not retracting is confirmed but the exact cause remains unknown.Three photo samples of an accucath device were provided for evaluation.The first photo shows the distal end of the device.The needle has not been retracted by the safety and the guidewire is fully advanced.It could not be clearly determined if the safety button has been pressed.The second and third photo show the distal end of the device housing.The view of the photos does not allow for a clear view of the position of the needle.It is unknown if the needle is partially retracted or fully extending.The spring within the housing appears to be elongated on the left side but bunched on the right side.The characteristics of the components could not be clearly inspected for a determination of potential interference issues or damage.Since the bunching of the spring is visible within the housing and may contribute to a needle retraction issue, the complaint is confirmed; however, the exact cause remains unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
ACCUCATH ACE INTRAVASCULAR CATHETER (18G)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15353179
Report Number3006260740-2022-03458
Device Sequence Number6002883
Product Code FOZ
UDI-Device Identifier00801741138003
UDI-Public(01)00801741138003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC1182252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown